Alert archive / Ohio / Special Weather Statements in 2020
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jun 4, 2020, 3:21 PM EDT for Ross County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2020, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 4, 2020, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Ross County, OH
The radar
The Cincinnati radar (KILN), 51 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
405
WWUS81 KILN 041921
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
321 PM EDT Thu Jun 4 2020
OHZ073-041945-
Ross OH-
321 PM EDT Thu Jun 4 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROSS COUNTY UNTIL
345 PM EDT...
At 321 PM EDT, radar indicated a strong thunderstorm near Greenfield,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Chillicothe, Greenfield, Bainbridge, North Folk Village, Frankfort,
South Salem, Summithill, Bourneville, Knockemstiff, Lattaville,
Austin and Andersonville.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3918 8301 3919 8311 3924 8333 3925 8335
3925 8336 3927 8339 3928 8339 3928 8338
3934 8338 3941 8333 3944 8323 3942 8297
TIME...MOT...LOC 1921Z 278DEG 22KT 3932 8329
$$
FranksWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:13 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 4, 2:13 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 213 PM EDT Thu Jun 4 2020 .SYNOPSIS... Weak disturbances moving across the region will bring a chance of showers and thunderstorms through Friday night. High pressure will build in from the north over the weekend bringing drier and cooler conditions. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Thunderstorms are already developing along and northwest of I-71 this morning. Expect additional increasing coverage throughout the afternoon and into the evening hours. Model soundings are indicative that the main threats will be damaging winds and large hail. In addition heavy rain will also occur with these storm. Temperatures will be slightly cooler than yesterday, however still expecting warm conditions with high temperatures in the 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... Showers and thunderstorms will likely be ongoing into the evening, particularly in southeast counties. Expect activity to wane in the overnight hours. But showers and storms will develop again on Friday with a diurnal peak. Environment will be similar to today, so some more robust storms will be possible. Lows will remain in the upper 60s in most areas tonight with highs back into the mid 80s on Friday. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Cut-off low south of California rejoins jet stream flow Friday night leading to an amplification of a downstream ridge in the central US and a trough over the Northeast. The amplified pattern allows for a cold front to move through the forecast area during the day on Saturday with a slight chance for scattered showers and an isolated thunderstorm primarily during the morning to early afternoon hours. Temperatures starting in the mid to upper 60s, and warm into the 80s through the afternoon. Northerly winds lead to some cold air advection along with lower humidity, likely resulting in a pleasant Saturday evening. Sunday and Monday are dominated by surface high pressure to the north and mid-level ridge over much of the eastern US. Mostly sunny skies and light northeasterly flow provide near normal temperatures and lower humidity on Sunday with temperatures a few degrees above normal on Monday. Tuesday and Wednesday's weather greatly depends on the progress of Tropical Storm Cristobal, which is currently positioned 1500 miles south of WFO ILN, in the state of Tabasco, Mexico. Due to uncertainty with Cristobal's near term forecast, changes in the current local forecast for Tue/Wed are likely through the coming days. Cristobal is expected to eventually move northward into the northern Gulf of Mexico as a tropical storm. As the deep ridge shifts eastward, there is a window where remnants of Cristobal could eventually reach the Ohio Valley as they are intercepted by a deep trough moving eastward into the Central US. With this synoptic timing, the tropical airmass associated with the remnants would enhance rain chances late Tuesday into Wednesday. For temperatures, rather warm on Tuesday with southeasterly flow pushing temperatures into the mid to upper 80s with lower 90s possible. With higher rain chances on Wednesday, highs in the upper 70s and lower 80s are forecast. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Thunderstorms will move across the region today into this evening. VSBYS and CIGS will be reduced with this activity. In addition there will be some gusty winds. Shower activity will continue into the overnight hours. Some MVFR vsbys and cigs will be possible overnight. OUTLOOK...Thunderstorms are possible through Friday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM...Novak SHORT TERM... LONG TERM...McGinnis AVIATION...Novak
Hazardous weather outlook, Jun 4, 2:11 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 211 PM EDT Thu Jun 4 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-051815- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 211 PM EDT Thu Jun 4 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will occur this afternoon into the evening. Damaging winds, hail, and locally heavy rainfall will be possible with these storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. More showers and thunderstorms are forecast for Friday. A few of the storms could be strong to severe with damaging winds, hail, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters should report significant weather conditions, while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Jun 4, 2:45 PM EDT, 36 minutes before
Special Weather Statement National Weather Service Wilmington OH 245 PM EDT Thu Jun 4 2020 OHZ044-045-052-041915- Champaign OH-Logan OH-Union OH- 245 PM EDT Thu Jun 4 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHAMPAIGN... SOUTHEASTERN LOGAN COUNTIES IN WEST CENTRAL OHIO AND SOUTHWESTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 315 PM EDT... At 245 PM EDT, radar indicated a strong thunderstorm near North Lewisburg, moving east at 20 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Nickel size hail... Locations impacted include... Marysville, North Lewisburg, Milford Center, Middleburg, Pottersburg and Pickrelltown. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4022 8369 4030 8368 4031 8334 4017 8336 TIME...MOT...LOC 1845Z 271DEG 19KT 4024 8364 Franks
Special weather statement, Jun 4, 2:47 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
247 PM EDT Thu Jun 4 2020
OHZ045-054-055-041915-
Madison OH-Franklin OH-Union OH-
247 PM EDT Thu Jun 4 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN...
NORTHEASTERN MADISON AND SOUTHEASTERN UNION COUNTIES IN CENTRAL OHIO
UNTIL 315 PM EDT...
At 246 PM EDT, radar indicated a strong thunderstorm near Dublin,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Nickel size hail...
Locations impacted include...
Columbus, Dublin, Westerville, Upper Arlington, Hilliard,
Worthington, Plain City, Ohio State University, New California,
Riverlea, Amity and Clintonville.
This includes I-71 in Ohio between mile markers 110 and 120.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3997 8296 4008 8330 4015 8328 4015 8317
4014 8317 4013 8295
TIME...MOT...LOC 1846Z 282DEG 16KT 4010 8319
FranksSpecial weather statement, Jun 4, 2:55 PM EDT, 26 minutes before
Special Weather Statement National Weather Service Wilmington OH 255 PM EDT Thu Jun 4 2020 OHZ073-080-082-041930- Pike OH-Highland OH-Ross OH- 255 PM EDT Thu Jun 4 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PIKE...NORTHEASTERN HIGHLAND AND SOUTHWESTERN ROSS COUNTIES UNTIL 330 PM EDT... At 255 PM EDT, radar indicated a strong thunderstorm near Rocky Fork Point, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Penny size hail... Locations impacted include... Hillsboro, Leesburg, Marshall, Bainbridge, Rocky Fork Point, Cynthiana, Highland Holiday, Sinking Spring, Rocky Fork Lake, Samantha, Rainsboro, Paint Creek State Park and Highland County Airport. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3918 8371 3935 8357 3930 8316 3906 8332 TIME...MOT...LOC 1855Z 278DEG 23KT 3925 8353 Franks
Local storm report, Jun 4, 3:01 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
301 PM EDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 3 WSW WEST JEFFERSON 39.93N 83.32W
06/04/2020 MADISON OH TRAINED SPOTTER
TELEPHONE POLES AND TREES REPORTED DOWN. SMALL SECTION OF
A BARN ROOF TORN OFF. TIME ESTIMATED FROM RADAR.
&&
HICKMANSpecial weather statement, Jun 4, 3:20 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
320 PM EDT Thu Jun 4 2020
KYZ090>093-041945-
Boone KY-Kenton KY-Campbell KY-Gallatin KY-
320 PM EDT Thu Jun 4 2020
...A STRONG THUNDERSTORM WILL AFFECT KENTON...SOUTHERN CAMPBELL...
SOUTHERN BOONE AND EASTERN GALLATIN COUNTIES UNTIL 345 PM EDT...
At 319 PM EDT, radar indicated a strong thunderstorm near Walton,
moving northeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Elsmere, Villa
Hills, Crescent Springs, Walton, Crestview Hills, Oakbrook,
Claryville, Union, Ryland Heights, Visalia, Atwood, Richwood, Big
Bone Lick, White Villa and Ricedale.
This includes the following Interstates...
I-71 in Kentucky between mile markers 69 and 77.
I-75 in Kentucky between mile markers 170 and 185.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3886 8479 3888 8478 3890 8480 3906 8461
3889 8440 3880 8473
TIME...MOT...LOC 1919Z 239DEG 13KT 3888 8470
CampbellSpecial weather statement, Jun 4, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
321 PM EDT Thu Jun 4 2020
OHZ073-041945-
Ross OH-
321 PM EDT Thu Jun 4 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROSS COUNTY UNTIL
345 PM EDT...
At 321 PM EDT, radar indicated a strong thunderstorm near Greenfield,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Chillicothe, Greenfield, Bainbridge, North Folk Village, Frankfort,
South Salem, Summithill, Bourneville, Knockemstiff, Lattaville,
Austin and Andersonville.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3918 8301 3919 8311 3924 8333 3925 8335
3925 8336 3927 8339 3928 8339 3928 8338
3934 8338 3941 8333 3944 8323 3942 8297
TIME...MOT...LOC 1921Z 278DEG 22KT 3932 8329
FranksThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:18 PM EDT | Special Weather Statement | ILN | Fayette | 27 min |
| Jun 3, 8:32 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette | 43 min |
| Jun 3, 8:52 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 23 min |
| Jun 3, 8:58 PM EDT | Special Weather Statement | ILN | Clinton | 32 min |
| Jun 3, 9:07 PM EDT | Special Weather Statement | ILN | Warren | 23 min |
| Jun 3, 9:15 PM EDT | Special Weather Statement | ILN | Butler | 30 min |
| Jun 3, 9:29 PM EDT | Special Weather Statement | ILN | Highland | 31 min |
| Jun 3, 9:34 PM EDT | Special Weather Statement | ILN | Warren | 26 min |
| Jun 3, 9:43 PM EDT | Areal Flood Advisory | ILN | Butler | 3 hr |
| Jun 3, 9:43 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Warren | 32 min |
| Jun 3, 9:59 PM EDT | Special Weather Statement | ILN | Highland | 31 min |
| Jun 3, 10:31 PM EDT | Special Weather Statement | ILN | Highland | 29 min |
| Jun 3, 10:54 PM EDT | Special Weather Statement | ILN | Ross | 36 min |
| Jun 4, 11:23 AM EDT | Special Weather Statement | ILN | Champaign | 37 min |
| Jun 4, 11:32 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Union | 43 min |
| Jun 4, 12:10 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Delaware, Logan, Madison, Union | 50 min |
| Jun 4, 12:52 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Licking | 38 min |
| Jun 4, 12:59 PM EDT | Areal Flood Advisory | ILN | Delaware, Union | 3 hr |
| Jun 4, 12:59 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 46 min |
| Jun 4, 1:08 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway | 37 min |
| Jun 4, 1:27 PM EDT | Special Weather Statement | ILN | Clinton | 33 min |
| Jun 4, 1:44 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Pickaway | 46 min |
| Jun 4, 1:48 PM EDT | Special Weather Statement | ILN | Fairfield | 27 min |
| Jun 4, 1:54 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 36 min |
| Jun 4, 2:11 PM EDT | Special Weather Statement | ILN | Warren | 34 min |
| Jun 4, 2:17 PM EDT | Special Weather Statement | ILN | Union | 28 min |
| Jun 4, 2:33 PM EDT | Special Weather Statement | ILN | Fairfield | 27 min |
| Jun 4, 2:45 PM EDT | Special Weather Statement | ILN | Union | 30 min |
| Jun 4, 2:47 PM EDT | Special Weather Statement | ILN | Franklin | 28 min |
| Jun 4, 2:55 PM EDT | Special Weather Statement | ILN | Highland | 35 min |
| Jun 4, 3:08 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking | 112 min |
| Jun 4, 3:27 PM EDT | Areal Flood Advisory | ILN | Ross | 3 hr |
| Jun 4, 3:46 PM EDT | Special Weather Statement | ILN | Ross | 29 min |
| Jun 4, 3:55 PM EDT | Special Weather Statement | ILN | Pickaway | 35 min |
| Jun 4, 4:22 PM EDT | Special Weather Statement | ILN | Union | 38 min |
| Jun 4, 4:26 PM EDT | Special Weather Statement | ILN | Licking | 34 min |
| Jun 4, 3:20 PM EDT | Special Weather Statement | ILN | Kenton | 25 min |
| Jun 4, 4:32 PM EDT | Special Weather Statement | ILN | Bracken, Pendleton | 28 min |
| Jun 3, 8:14 PM EDT | Special Weather Statement | ILN | Fayette | 31 min |
| Jun 3, 8:40 PM EDT | Special Weather Statement | ILN | Union | 35 min |
Nearby
Special Weather Statements in Ohio, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.